MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGIAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGIAL MESH
Catalog Number 0112970
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2019) is considered to be a best estimate.This emdr represents perfix plug (device #2).An additional supplemental emdr was submitted to represent perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per medical records: (b)(6) 2019- patient was diagnosed with symptomatic inguinal hernia thereby underwent laparoscopic left inguinal herniorrhaphy with repair of both direct & indirect defects using two perfix plugs & patch (device #1 & #2).Per operative notes, ¿an incision was made in the left inguinal region.The hernia sac was dissected away.A perfix plug (device #1) was placed into the internal ring.There was also a direct defect for which a perfix plug & patch (device #2) was placed around the cord structures using sutures.¿ (b)(6) 2020- patient was diagnosed with recurrent left inguinal hernia thereby underwent repair.Per operative notes, ¿incision was made through the previous left inguinal incision.Dissection was carried through dense scar.Noted a small hernia defect noted along the cord structures.For this, a polypropylene mesh plug was able to be placed, and it was able to be secured.¿.
 
Event or Problem Description
Addendum per additional information provided: (b)(6) 2019- patient was diagnosed with symptomatic inguinal hernia thereby underwent laparoscopic left inguinal herniorrhaphy with repair of both direct & indirect defects using two perfix plugs & patch (device #1 & #2).Per operative notes, ¿an incision was made in the left inguinal region.The hernia sac was dissected away.A perfix plug (device #1) was placed into the internal ring.There was also a direct defect for which a perfix plug & patch (device #2) was placed around the cord structures using sutures.¿ (b)(6) 2020- patient was diagnosed with recurrent left inguinal hernia thereby underwent repair.Per operative notes, ¿incision was made through the previous left inguinal incision.Dissection was carried through dense scar.Noted a small hernia defect noted along the cord structures.For this, a polypropylene mesh plug was able to be placed, and it was able to be secured.¿.
 
Additional Manufacturer Narrative
Addendum #1: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2019) is considered to be a best estimate.Addendum #2: this supplemental emdr is submitted to document additional information provided.Updated fields: d3, e.1 (complainant name, complainant phone #, complainant facility, complainant e-mail address), g6, h2, h10.This supplemental emdr represents perfix plug (device #2).An additional supplemental emdr was submitted to represent perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.

Brand Name
PERFIX PLUG
Common Device Name
SURGIAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21950052
Report Number1213643-2025-090192
Device Sequence Number8802643
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)240528(10)HUDS1699
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Catalogue Number0112970
Device Lot NumberHUDS1699
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale